MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Degraded (1153); Gas Output Problem (1266); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was just starting.The result will be forwarded in a follow up report.
 
Event or Problem Description
It was reported that on (b)(6) 2025 a ventilator malfunction occurred during surgery and mechanical ventilation was stopped.Manual ventilation was substituted and surgery continued.No injury was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
For the investigation the provided logfile was analysed.The described ventilator failure could be reproduced.It was found that traced back to an error condition with the ventilator motor.The motor unit was replaced; the device passed all consecutive tests and could be returned to use.The motor was returned to the manufacturer and inspected in detail.A not stable electrical contact between the motor collector and the carbon brushes during motor operation was found.The root cause was most probably a deteriorated spring at the carbon brushes which led to a reduced force by which the carbon brushes are pressed against the collector, intermittent contact losses are the consequence.This leads to speed fluctuations and may cause that the motor does not reach the intended position.The motor that drives the piston ventilator is a so-called step motor - the number of rotations define the piston hub which is a measure for the tidal volume the ventilator applies.If the aforementioned speed fluctuations exceed a certain threshold and the supervisor function of the software detects two consecutive instances of significant deviation between calculated/intended and measured motor position, the device shuts down automatic ventilation to protect the patient from potentially hazardous output.This is accompanied by a corresponding alarm.As it was done in this case, the user may continue patient support in manual ventilation mode with the built-in breathing bag; gas dosage and monitoring functionalities remain unaffected from the ventilator shutdown.Dräger finally concludes that the system responded as designed upon a deviation in one subsystem.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21695996
Report Number9611500-2025-00152
Device Sequence Number9308608
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)200128(93)8606500-67
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown